Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 247, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 6, 2000, 9:30 PM CDT for Edgar County, Illinois. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 9:30 PM CDT (02:30 UTC)
- Expired
- Aug 6, 2000, 10:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 130 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 9:34 PM CDT | Thunderstorm Wind | Countywide, IL | Numerous trees, tree limbs and power lines were blown down countywide. Also, near Metcalf, several corn fields were flattened by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1991 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 070232 SVRSPI ILC045-070330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 930 PM CDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDGAR COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1030 PM CDT * AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF CHARLESTON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROCTON BORTON REDMON KANSAS PARIS VERMILION THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING LARGE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3971 8797 3952 8797 3952 8754 3978 8754 KMH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:40 PM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Aug 6, 2:40 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT SUN AUG 6 2000 FORECAST PROBLEMS INCLUDE TIMING AND INTENSITY OF CONVECTION TONIGHT THROUGH TUESDAY. 19Z SATELLITE AND 88D PICS SHOW A LARGE AREA OF TSRA MOVING INTO WEST CENTRAL IL WITH A FEW EMBEDDED STRONGER STORMS. AT THE SAME TIME A DEVELOPING LINE OF CONVECTION FROM SOUTH CENTRAL WISCONSIN ACROSS NORTHWEST IL INTO EAST CENTRAL IOWA CONTINUES TO MOVE EAST. THIS ACTIVITY IS UNDER THE FAVORABLE RIGHT REAR QUAD OF AN 80+ KT JETSTREAM. AIR OVER CENTRAL ILLINOIS IS MOIST AND VERY UNSTABLE WITH LIS -5 TO -10...CAPES PROGGED TO AROUND 4000...SFC DEW POINTS IN THE MID TO UPPER 70S AND TEMPS APPROACHING 90 DEGREES. EVERYTHING IN PLACE FOR TSRA OVER MOST OF THE CFWA THIS AFTERNOON INTO TONIGHT. UNIDIRECTIONAL WIND FLOW ALOFT INDICATES MAINLY SQUALL LINE FORMATION WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL AS PER SPCS DISCUSSION. LEANING TOWARD ETA MODEL SOLUTION. TIMED CROSS SECTIONS ACROSS THE AREA INDICATING DRYING AND STABILIZATION ACROSS CENTRAL IL DURING THE DAY MONDAY. WILL PROBABLY STILL KEEP A 30 PERCENT POP FOR MONDAY. NEXT SHORT WAVE FROM THE NORTHWEST TO TRIGGER ANOTHER ROUND OF TSRA LATE MONDAY NIGHT INTO TUESDAY. A SEVERE THUNDERSTORM WATCH CURRENTLY ACROSS EXTREME NORTHWEST COUNTIES OF CWA WITH SPC CONSIDERING ANOTHER ONE WILL BE NEEDED SOUTH OF CURRENT BOX WHICH WOULD PROBABLY ENCOMPASS REST OF THE ILX CWA. LIKELY TO BE ISSUED RIGHT AROUND FCST TIME AT 4 PM. EXTENDED OUTLOOK. CHARTS SHOW ANOTHER COLD FRONT DROPPING SOUTHEAST FROM CANADA WITH THE FRONT REACHING CENTRAL IL WEDNESDAY AND HANGING UP ACROSS THE AREA THURSDAY. THE FRONT FINALLY MOVES TO SOUTHERN IL ON FRI. PRECIPITATION INDICATED FOR WED AND THU THEN DRY FRIDAY. TEMPS INDICATED TO BE NEAR NORMAL IN THE MID 80S ALL THREE DAYS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 071/091 072/089 070 33633 PIA BB 070/090 071/088 068 33644 DEC BB 070/090 071/089 070 33633 CMI BB 070/088 071/089 070 33643 MTO BB 072/089 072/089 071 33643 LWV BB 073/090 073/090 071 33543 .ILX...NONE. PALMER
In the hours before
Local storm report, Aug 6, 3:51 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
351 PM CDT SUN AUG 6 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM GALESBURG IL WIND DAMAGE
08/06/00 KNOX BETWEEN 250 AND 254
PM...TREES WERE REPORTED
BLOWN DOWN ON OAK
STREET...ON CEMETARY
STREET...WITH POWER LINES
ALSO BLOWN DOWN. FROM
COUNTY ESDA.
0327 PM TOULON IL WIND DAMAGE
08/06/00 STARK 2 FOOT DIAMETER TREES
BLOWN DOWN. FROM COUNTY
ESDA.
GOETSCHLocal storm report, Aug 6, 4:21 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
421 PM CDT SUN AUG 6 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM KNOXVILLE IL WIND DAMAGE
08/06/00 KNOX TENT BLOWN BLOWN AT COUNTY
FAIR. FROM COUNTY SHERIFF.
0325 PM SPARLAND IL WIND DAMAGE
08/06/00 MARSHALL TREES AND POWER LINES
BLOWN DOWN OVER PARTS OF
COUNTY. FROM COUNTY ESDA.
MORE DETAILS LATER.
GOETSCHLocal storm report, Aug 6, 4:46 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
446 PM CDT SUN AUG 6 2000
...SUMMARY STORM REPORT FOR ALL INFORMATION RECEIVED SO FAR FOR
8/6...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM GALESBURG IL WIND DAMAGE
08/06/00 KNOX BETWEEN 245 AND 308
PM...TREES WERE REPORTED
BLOWN DOWN ON SEMINARY
STREET. A TREE ON A CAR
NEAR MCKNIGHT AND MCLURE
STREETS...POWER LINES DOWN
ON MAPLE AVE...AND OTHER
LIMBS DOWN. FROM KNOX
COUNTY ESDA REPORT SUMMARY.
0245 PM KNOXVILLE IL WIND DAMAGE
08/06/00 KNOX TENT BLOWN OVER AT COUNTY
FAIR. FROM COUNTY SHERIFF.
0305 PM ELMWOOD IL WIND DAMAGE
08/06/00 PEORIA 1 TREE WAS BLOWN DOWN.
REPORTED BY COUNTY SHERIFF.
0305 PM 3 S LAURA IL WIND DAMAGE
08/06/00 PEORIA FROM 305 TO 310 PM...A 2.5
FOOT DIAMETER MAPLE TREE
WAS BROKEN OFF AT THE
GROUND AT THE INTERSECTION
OF ROUTE 150 AND ROUTE 78.
ALSO SHINGLES WERE BLOWN
OFF GARAGE. FROM PEORIA
COUNTY ESDA SUMMARY REPORT.
0325 PM SPARLAND IL WIND DAMAGE
08/06/00 MARSHALL TREES AND POWER LINES
BLOWN DOWN OVER PARTS OF
COUNTY. FROM COUNTY ESDA.
MORE DETAILS LATER.
0327 PM TOULON IL WIND DAMAGE
08/06/00 STARK 2 FOOT DIAMETER TREES
BLOWN DOWN. FROM COUNTY
ESDA.
GOETSCHLocal storm report, Aug 6, 6:10 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
610 PM CDT SUN AUG 6 2000
...SUMMARY STORM REPORT FOR 8/6 EVENT...ALL THE REPORTS SO FAR...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM GALESBURG IL WIND DAMAGE
08/06/00 KNOX BETWEEN 245 AND 308
PM...TREES WERE REPORTED
BLOWN DOWN ON SEMINARY
STREET. A TREE ON A CAR
NEAR MCKNIGHT AND MCLURE
STREETS...POWER LINES DOWN
ON MAPLE AVE...AND OTHER
LIMBS DOWN. FROM KNOX
COUNTY ESDA REPORT SUMMARY.
0245 PM KNOXVILLE IL WIND DAMAGE
08/06/00 KNOX TENT BLOWN OVER AT COUNTY
FAIR. FROM COUNTY SHERIFF.
0305 PM ELMWOOD IL WIND DAMAGE
08/06/00 PEORIA 1 TREE WAS BLOWN DOWN.
REPORTED BY COUNTY SHERIFF.
0305 PM 3 S LAURA IL WIND DAMAGE
08/06/00 PEORIA FROM 305 TO 310 PM...A 2.5
FOOT DIAMETER MAPLE TREE
WAS BROKEN OFF AT THE
GROUND AT THE INTERSECTION
OF ROUTE 150 AND ROUTE 78.
ALSO SHINGLES WERE BLOWN
OFF GARAGE. FROM PEORIA
COUNTY ESDA SUMMARY REPORT.
0327 PM TOULON IL WIND DAMAGE
08/06/00 STARK 2 FOOT DIAMETER TREES
BLOWN DOWN. FROM COUNTY
ESDA.
0330 PM HENRY IL WIND DAMAGE
08/06/00 MARSHALL *** 1 INJ ***
BOAT SUNK IN HENRY HARBOR
DUE TO WIND. 8 YEAR OLD
GIRL SUFFERED BROKEN LEG
DUE TO TREE LIMBS FALLING
ON HER. LIMBS DOWN ACROSS
TOWN OF HENRY. TREES AND
POWER LINES ALSO DOWN OVER
x OTHER PARTS OF COUNTY. FROM
MARSHALL COUNTY ESDA.
GOETSCHSpecial weather statement, Aug 6, 7:07 PM CDT, 2 hours 23 minutes before
ILZ027>031-036>038-040>057-061-070030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 707 PM CDT SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCH 549 HAS EXPIRED... ...SEVERE THUNDERSTORM WATCH 651 REMAINS IN EFFECT UNTIL 10 PM CDT... THE SEVERE THUNDERSTORM WATCH FOR KNOX AND STARK HAS EXPIRED... HOWEVER THE WATCH FOR THE REST OF CENTRAL ILLINOIS REMAINS IN EFFECT UNTIL 10 PM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BYRD
Special weather statement, Aug 6, 7:36 PM CDT, 1 hour 54 minutes before
ILZ029>031-036>038-040>057-061-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 736 PM CDT SUN AUG 6 2000 ...PORTIONS OF SEVERE THUNDERSTORM WATCH #651 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH FOR MARSHALL...PEORIA...WOODFORD... FULTON...TAZEWELL...MCLEAN...SCHUYLER...MASON...CASS...MENARD... LOGAN...DE WITT...PIATT...SCOTT...MORGAN...SANGAMON...CHRISTIAN AND MACON HAS BEEN CANCELED. THE WATCH REMAINS IN EFFECT UNTIL 10 PM CDT FOR CHAMPAIGN...VERMILION...SHELBY...MOULTRIE...DOUGLAS...EDGAR AND COLES COUNTIES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 59 min |
| Aug 6, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 48 min |
| Aug 6, 9:17 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 43 min |
| Aug 6, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 53 min |
| Aug 6, 10:58 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 62 min |
| Aug 7, 12:18 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.